MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V

AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V
Model Number PBD-1030-1010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent was torn off on one side and damaged in the patient when removing it with a snare (unknown manufacturer) after 12 weeks of endoscopic retrograde cholangiopancreatography (ercp) procedure.Follow-up confirmed that no additional surgery or additional intervention was required due to the damaged stent.There was no change in health status due to the reported event and patient was discharged.No additional trauma and no patient harm was reported due to the event.
 
Additional Manufacturer Narrative
The customer's allegation was confirmed.The stent was broken near the side flap at the proximal portion and the breakage area was stretched.The stent turned black near the distal portion.The subject device lot number is unknown, thus the manufacture date cannot be identified.Since the lot number of the subject device was unknown, a review of the dhr for the year prior to the event could not reveal any abnormalities related to the reported event.Based on the investigation results, it is likely that the stent was damaged due to the following mechanism: 1) during the retrieval of the stent, the stent near the side flap was pulled strongly using the sling.2) the pulling load was applied to the weak part, which is the notch of the side flap, which caused ductile fracture of the stent.It was unclear why the stent was pulled hard.However, the root cause of the reported event could not be determined.The instruction manual (drawing number: gk6896, revision number: 08) contains the following warnings and the detailed mechanisms are below.1) when withdrawing this instrument, confirm under x-ray that the inserted part of it is free from kinks and is not stuck in the stricture.Otherwise, it could cause patient injury, such as migration and dislocation of the stent.2) when retrieving this instrument from the bile duct, grasp a part avoiding the vicinity of side hole or side flap as much as possible, and slowly aligned with bile duct withdraw it with the endoscope observing fluoroscopic images.If a part around the side hole or side flap is strongly grasped by a snare or grasping forceps, or the stent is withdrawn with excessive force, this instrument may break and leave debris in the bile duct.3) do not retrieve this instrument in other methods than described in this instruction manual.Otherwise, it could cause migrating or falling off from the papilla and could damage the instrument.4) to retrieve the stent, use grasping forceps fg-44nr-1 in accordance with its instruction manual.Olympus will continue to monitor field performance for this device.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SINGLE USE BILIARY DRAINAGE STENT V
Common Device Name
SINGLE USE BILIARY DRAINAGE STENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21444743
Report Number9614641-2025-80014
Device Sequence Number18111463
Product Code FGE
UDI-Device Identifier04953170346170
UDI-Public04953170346170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-1030-1010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE (UNKNOWN MANUFACTURER).
Patient SexUnknown